MAUDE Adverse Event Report: ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 5H, STRL; BONE FIXATION PLATE

ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 5H, STRL; BONE FIXATION PLATE
Model Number LOCK DISTAL FIBULA PLT, SS RT, 5H, STRL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the context of a pseudarthrosis of a lateral malleolar fracture the implanted plate broke approximately 1 year postoperative.It was further reported that the fracture of the patient did not heal after one year and therefore a pseudarthrosis was diagnosed.It was also reported that the breakage of the plate did not occur early, as the plate was 9 months after the implantation still intact.No further information was provided.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, d1a, d4, g3.
 
Event or Problem Description
Update dw 08-apr-2025: further information was provided that the initial provided part and lot number was incorrect and therefore the device information was updated.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.-upon visual inspection, and x-ray review provided noted that the locking distal fibula plate, ss, right, 5 hole, was broken off.The holes were chipped around the threads.The single-use device was used/removed and returned for investigation due to the development of pseudarthrosis at the fracture site.-dimensional inspection was conducted in accordance with drawing c18665-21, and all measured values were found to be within specified tolerances.(refer to dimension results for details.) -functional testing was not performed due to the damage to the device.Per dfu-0192-eo c.Contraindications-1.Insufficient quantity or quality of bone.2.Blood supply limitations and previous infections, which may retard healing.5.Conditions that tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing period.E.Warnings-5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.7.Any decision to remove the device should take into consideration the potential risk to the patient of a second surgical procedure.Device removal should be followed by adequate postoperative management.8.Detailed instructions on the use and limitations of this device should be given to the patient.G.Precautions- 4.Repeated bending of the plate at the same location, or by creating excessive acute angles may potentially lead to premature plate fatigue, failure and or breakage in situ.The most likely cause of the reported failure is patient specific effect, which involves the development of pseudarthrosis at the fracture site, which likely contributed to prolonged instability and delayed healing.This condition may have increased mechanical stress on the implant, ultimately leading to hardware fatigue and breakage, due to repeated bending of the plate at the same location, or by creating excessive acute angles that potentially lead to premature plate fatigue, failure, and or breakage in situ, and resulting in adverse patient outcomes for revision surgery.

Brand Name
LOCK DISTAL FIBULA PLT, SS RT, 5H, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21459644
Report Number1220246-2025-00647
Device Sequence Number7642237
Product Code HRS
UDI-Device Identifier00888867346895
UDI-Public00888867346895
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOCK DISTAL FIBULA PLT, SS RT, 5H, STRL
Device Catalogue NumberAR-8943DR-05S
Device Lot Number14956105
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/08/2025
09/11/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date05/07/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown